MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-38
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The 3.5x23mm xience sierra referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported the patient had a non-abbott stent implanted in (b)(6) of 2008 in the left anterior descending (lad) coronary artery.Additionally, a 2.5x23 mm xience sierra stent placed in the circumflex (cx) and 3.5x23 mm xience sierra stent placed in the left main (lm) to the cx on (b)(6) 2021 after a roto burr was used.The stents were post dilated up to 4.25 mm and intravascular ultrasound (ivus) was used post procedure.There were no issues during deployment of the xience sierra stents and the post dilatation was performed per standard procedure.On (b)(6) 2021 the patient had an angiography which showed that the lad was subtotally occluded in the mid vessel but was determined to be nonviable territory.The occlusion was noted to be in the lad in the non-abbot stent due to restenosis.On (b)(6) 2021 the patient presented with unstable angina and elevated troponin and it was declared the patient was having a non-st elevated myocardial infarction (nstemi).There was no occlusion in either of the xience sierra stents.The patient was still on dual antiplatelet therapy.The patient was sent to the cath lab and the right radial artery was accessed for angiography.A guide wire was placed through the struts of the 3.5x23 mm xience sierra stent into the lad and the lesion was pre-dilated with a 2.0 mm trek balloon.The 3.00x38 mm skypoint stent delivery system (sds) was advanced but the stent got caught on struts of the existing stent.The skypoint sds could not move forward or back.When trying to free the xience skypoint stent, the stent dislodged in the anatomy.The stent was snared but a dissection in the lm artery occurred.A 3.0x18 mm xience skypoint stent was implanted to treat the dissection in the lm to the cx and a 2.5x38 mm xience skypoint stent was also deployed in the obtuse marginal (om) branch.The patient is doing well.No additional information was provided.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of dissection is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12952963
Report Number2024168-2021-11180
Device Sequence Number12002837
Product Code NIQ
UDI-Device Identifier08717648233289
UDI-Public08717648233289
Combination Product (Y/N)Y
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2023
Device Model Number1804300-38
Device Catalogue Number1804300-38
Device Lot Number1051741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X23 MM XIENCE SIERRA; 3.5X23 MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale